Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
PJ-2005

prednisone and accutane

Recommended Posts

I've heard a lot of people praise prednisone as a miracle worker with 'tane; but is this only something for cysts? I have quite a few bumps on my forehead that constantly fill into whiteheads (probably only 1 that is painful though..and it's not too large). Will prednisone help me?

Thanks!

Share this post


Link to post
Share on other sites
I've heard a lot of people praise prednisone as a miracle worker with 'tane; but is this only something for cysts? I have quite a few bumps on my forehead that constantly fill into whiteheads (probably only 1 that is painful though..and it's not too large). Will prednisone help me?

Thanks!

Share this post


Link to post
Share on other sites

Prednisone, like any other steroid, needs to be used sparingly and for a short period of time. The long term effects of steroids can be detrimental so doctors are sometimes hesitant to prescribe them. However, when used in combination with Accutane for cystic acne, the results can be amazing. It is sometimes a miracle drug but for one member of Acne.Org that I know of, it was the cause of her acne.

If your skin is bumpy, it might be helpful since it brings down inflammation. Even if your acne is coming to a head, if it is inflamed, Prednisone can help you out. The first thing you need to determine is what type of acne you have and if it is inflamed. Go to this link: http://www.acne.org/typesofacne.html and discuss it with your doctor.

Here is my Prednisone experience: I rarely suffered from whiteheads or blackheads. My acne has always been cystic. When my first dermatologist prescribed me one week of Prednisone, I broke out in whiteheads. The inflamed cysts disappeared but soon came back after the seven days were up.

My new dermatologist had the foresight to prescribe me twenty days of Prednisone at varying doses while the Accutane was still pushing the oil out of my pores. This helped me to adjust to the Accutane without the bad breakout effects that I had the first time around. After twenty days of Prednisone, my cysts never came back. So, in a sense, it was a miracle drug but it only worked because of my dermatologist’s expertise and the Accutane.

Either way, when you are taking a steroid, you are taking a risk. If you’re on Accutane, you’re probably a risk-taker already so if you and your doctor decide that your acne is inflamed, go for it.

Share this post


Link to post
Share on other sites
Guest Craigems

I'm seriously thinking of pinning a Prednisone topic... what do you think arpazia.... we seem to get alot of questions about the stuff.

Share this post


Link to post
Share on other sites

Arpazia - I am new to this whole message board deal, but i had a quick question. Like you, I've really only had cystic acne since i was 21 (24 now) and I've been on accutane for 4 months (1st @ 20mg, 2nd @ 40mg and last two at 60mg) Just had my first big flare up and I saw my derm. this morning. She gave me prednisone. I was wondering if you could recall the varying doses your second derm. gave you for the 20 day. Mine is having me go 2 a day and then when the cysts die down then 3 every other day.

Any help would be appreciated!

Prednisone, like any other steroid, needs to be used sparingly and for a short period of time.  The long term effects of steroids can be detrimental so doctors are sometimes hesitant to prescribe them. However, when used in combination with Accutane for cystic acne, the results can be amazing.  It is sometimes a miracle drug but for one member of Acne.Org that I know of, it was the cause of her acne.

If your skin is bumpy, it might be helpful since it brings down inflammation.  Even if your acne is coming to a head, if it is inflamed, Prednisone can help you out.  The first thing you need to determine is what type of acne you have and if it is inflamed.  Go to this link: http://www.acne.org/typesofacne.html and discuss it with your doctor.

Here is my Prednisone experience:  I rarely suffered from whiteheads or blackheads.  My acne has always been cystic.  When my first dermatologist prescribed me one week of Prednisone, I broke out in whiteheads.  The inflamed cysts disappeared but soon came back after the seven days were up. 

My new dermatologist had the foresight to prescribe me twenty days of Prednisone at varying doses while the Accutane was still pushing the oil out of my pores.  This helped me to adjust to the Accutane without the bad breakout effects that I had the first time around.  After twenty days of Prednisone, my cysts never came back.  So, in a sense, it was a miracle drug but it only worked because of my dermatologist’s expertise and the Accutane.

Either way, when you are taking a steroid, you are taking a risk.  If you’re on Accutane, you’re probably a risk-taker already so if you and your doctor decide that your acne is inflamed, go for it.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×